Skip to content

Monday 9th December 2019 | Auckland

The Inaugural MND New Zealand Research Conference

Monday 9th December 2019 | Auckland, New Zealand

Welcome

It is with pleasure that we invite you to attend the inaugural MND New Zealand Research Conference, to be held at The Cordis Hotel, Auckland, on Monday the 9th of December, 2019. This is your opportunity to hear the latest updates from internationally recognised experts in MND clinical research, and discover what research is taking place right here in New Zealand.

The objectives of the conference are:

To provide an opportunity for New Zealand MND health professionals and researchers to hear the latest developments in MND research and advances in the clinical management of MND from a group of internationally recognised experts;

To provide a forum for researchers, clinicians, and scientists to exchange ideas and share knowledge;

To provide an opportunity for local clinicians and scientists to showcase their research;

To identify new opportunities for collaborative partnerships;

To increase awareness around the need for more research in New Zealand.

The MND New Zealand Research Conference is being run in association with the New Zealand MND Research Network, and will bring together a multidisciplinary group of researchers, specialists, nurses, allied health professionals, students, and community workers, all of whom have an interest in working towards a better future for people living with motor neurone disease (MND). We anticipate that more than 150 delegates will attend.

Registration is now OPEN

To register please click here. Registration fees (GST inclusive) are listed below. Morning tea, lunch, and afternoon tea are included in the registration fee.

Early bird registration closes on the 4th of November. Registration for the event closes on the 27th of November. Students, please include your student ID where indicated when registering.

On behalf of the organising committee, we look forward to welcoming you to Auckland.

Conference Convenors

Dr Claire Reilly – Community and Research Advisor, MND New Zealand
Lydia Everhart – Manager, New Zealand MND Research Network

 

Programme Schedule

The MND New Zealand Research Conference will include the following sessions:
Session One: Understanding and diagnosing MND
Session Two: Caring for and supporting those with MND

Each session will be followed by a 15-minute Q&A with the panel.
The conference will run from 8.30am–5.30pm.

The programme is evolving, so watch this space as the organising committee develops a comprehensive series of presentations to motivate and inspire you.

Morning tea, lunch, and afternoon tea are included in the registration fee. You will have opportunities to meet the experts and to network with your colleagues.

Time Topic Areas
8:30-9:00am Registration
9:00 - 9:10am Welcome
9:10-9:25am Opening Address by Distinguished Professor Sir Richard Faull
SESSION 1: Understanding and diagnosing MND
9:25-9:50am What is ALS and why is it so difficult to find effective treatments? - Professor Orla Hardiman
9:50 - 10:10am Self-reported occupational exposures and MND in New Zealand - Grace Chen
10:10 - 10:35am The importance of biomarkers - Professor Martin Turner
10:35-11:05am Morning Tea
11:05 - 11:25am The blood-brain and blood-spinal cord barriers in amyotrophic lateral sclerosis: lessons from human cells and tissues - Dr. Emma Scotter
11:25 - 11:50am Gene Therapy for MND: Are we there yet? - Professor Chris Shaw
11:50 - 12:05pm Session 1 Q&A Panel [15 minutes]
12:05-1:05pm Lunch
SESSION 2: Caring for and supporting those with MND
1:05-1:30pm MiNDAUS PARTNERSHIP. Motor Neurone Disease: Patient centred care for a progressive neurological disease - evidence driving policy - Associate Professor Paul Talman
1:30-1:45pm NZ MND Registry [15 minutes]
1:45-2:10pm Developing the evidence base for symptomatic care - Professor Chris McDermott
2:10-2:35pm Occupational Therapy for people with MND: Adjusting and adapting to rapidly changing function - Ms. Sarah Solomon
2:35-2:55pm Community-based non-invasive ventilation (NIV) as an effective treatment for chronic respiratory failure in neuromuscular disease - Professor Alister Neill, Wellington
2:55-3:25pm Afternoon Tea
3:25-3:45pm Motor Neurone Disease: the changing role of speech therapy - Dr. Anna Miles
3:45-4:05pm Communication best practice and voice banking technology - Dr. Dean Sutherland
4:05-4:30pm The role of palliative care for MND - Professor David Oliver
4:30-4:45pm Session 2 Q&A Panel [15 minutes]
4:45-5:15pm MND - where do we go from here? Keynote address by Professor Ammar Al-Chalabi
5:15-5:30pm Closing remarks [15 minutes]

Ticket Options & Pricing

TICKETS
Full Registration $165
Student $125
People with MND / Carers $125

Venue

Renovated and rebranded in 2017, Auckland’s Cordis Hotel is located in the lively uptown area near Upper Queen Street and Karangahape Road, and is within walking distance of the city’s museum, galleries, and shops. The venue is wheelchair accessible.

Cordis Hotel, Auckland
Cordis Hotel Interior, Auckland

VENUE

Cordis Hotel
83 Symonds St, Auckland

Map and directions below.

PARKING

Valet parking is available for $45 daily.

The closest public car park is the Wilson car park, located at the rear of the hotel off Liverpool Street for guests’ convenience. NB: Height restriction 2.1m. Check parking rates here.

ACCOMMODATION

This special conference link offers 15% off the best available rate for accommodation for delegates. There are wheelchair-accessible rooms (however these are limited). Discounted rates - click here.

Scroll To Top